We show that, given a finitely generated group G as the coordinate group of a finite system of equations over a torsion-free hyperbolic group Γ, there is an algorithm which constructs a cover of a canonical solution diagram. The diagram encodes all homomorphisms from G to Γ as compositions of factorizations through Γ-NTQ groups and canonical automorphisms of the corresponding NTQ-subgroups. We also give another characterization of Γ-limit groups as iterated generalized doubles over Γ.
We would like to thank N. Touikan for the important comments which helped improving the quality of the paper.
 G. Baumslag, A. Myasnikov and V. Remeslennikov, Algebraic geometry over groups. I. Algebraic sets and ideal theory, J. Algebra 219 (1999), no. 1, 16–79. 10.1006/jabr.1999.7881Search in Google Scholar
 M. Casals-Ruiz and I. Kazachkov, Limit groups over partially commutative groups and group actions on real cubings, Geom. Topol. 19 (2015), no. 2, 725–852. 10.2140/gt.2015.19.725Search in Google Scholar
 F. Dahmani and D. Groves, The isomorphism problem for toral relatively hyperbolic groups, Publ. Math. Inst. Hautes Études Sci. (2008), no. 107, 211–290. 10.1007/s10240-008-0014-3Search in Google Scholar
 K. Fujiwara and P. Papasoglu, JSJ-decompositions of finitely presented groups and complexes of groups, Geom. Funct. Anal. 16 (2006), no. 1, 70–125. 10.1007/s00039-006-0550-2Search in Google Scholar
 R. I. Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984), no. 5, 939–985. 10.1070/IM1985v025n02ABEH001281Search in Google Scholar
 I. Gruschko, Über die Basen eines freien Produktes von Gruppen, Rec. Math. [Mat. Sbornik] N. S. 8 (50) (1940), 169–182. Search in Google Scholar
 V. Guirardel and G. Levitt, JSJ Decompositions of Groups, Astérisque 395, Société Mathématique de France, Paris, 2018. Search in Google Scholar
 O. Kharlampovich and J. Macdonald, Effective embedding of residually hyperbolic groups into direct products of extensions of centralizers, J. Group Theory 16 (2013), no. 5, 619–650. 10.1515/jgt-2013-0007Search in Google Scholar
 O. Kharlampovich and A. Myasnikov, Effective JSJ decompositions, Groups, Languages, Algorithms, Contemp. Math. 378, American Mathematical Society, Providence (2005), 87–212. 10.1090/conm/378/07012Search in Google Scholar
 G. S. Makanin, Decidability of the universal and positive theories of a free group, Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984), no. 4, 735–749. 10.1070/IM1985v025n01ABEH001269Search in Google Scholar
 E. Rips and Z. Sela, Cyclic splittings of finitely presented groups and the canonical JSJ decomposition, Ann. of Math. (2) 146 (1997), no. 1, 53–109. 10.1007/978-3-0348-9078-6_53Search in Google Scholar
 P. Scott and T. Wall, Topological methods in group theory, Homological Group Theory (Durham 1977), London Math. Soc. Lecture Note Ser. 36, Cambridge University, Cambridge (1979), 137–203. 10.1017/CBO9781107325449.007Search in Google Scholar
© 2019 Walter de Gruyter GmbH, Berlin/Boston